Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 33, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 3, 1998, 5:56 PM CDT for Wichita County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 1998, 5:56 PM CDT (22:56 UTC)
- Expired
- Aug 3, 1998, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Wichita County, TX
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 10.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 2311 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 032300
FFWOKC
TXC485-040100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
556 PM CDT MON AUG 3 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WICHITA COUNTY IN WESTERN NORTH TEXAS
* UNTIL 800 PM CDT
* AT 556 PM CDT DOPPLER RADAR INDICATED VERY HEAVY RAIN OCCURRING
OVER EASTERN WICHITA COUNTY... INCLUDING THE CITY OF WICHITA FALLS.
OVER 2 INCHES OF RAIN HAS FALLEN SINCE 5 PM. FLASH FLOODING IS
LIKELY IN LOW-LYING AREAS AS THE STORM MOVES ONLY VERY SLOWLY EAST.
* LOCATIONS IN THE WARNING INCLUDE SHEPPARD AFB AND WICHITA FALLS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED.
CJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:30 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 3, 3:30 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT MON AUG 3 1998 CONVECTION OVER SERN ZONES SHOULD DIMINISH WITH SUNSET. SUBTROPICAL MOISTURE EXTENDING ACROSS STATE CONTINUES TO SPIT OUT SHOWERS OVER NRN ZONES. MODELS FORECAST UPPER LOW TO MOVE SLOWLY SEWD WITH SEVERAL SPOKES TO MOVE OVER FA THROUGH THE END OF THE WEEK. AS THESE SPOKES INTERACT WITH AFOREMENTIONED AVAILABLE MOISTURE AND WITH VARIOUS SFC BOUNDARIES REMAINING OVER THE AREA...EXPECT CONTINUED SCATTERED PRECIP THROUGH FRIDAY. THERMAL TROUGH AND PRECIP OUTFLOW SHOULD BRING CONSIDERABLE RELIEF FROM THE HEAT...SO THE HEAT ADVISORY WILL NOT BE EXTENDED. FCSTID = 10 OKC 75 90 73 87 / 30 30 40 40 HBR 73 92 71 87 / 20 30 40 20 SPS 79 94 76 92 / 20 30 40 30 GAG 64 88 63 85 / 30 30 40 20 PNC 74 90 72 88 / 30 40 40 40 DUA 77 99 75 95 / 20 30 40 30 .OUN... OK...NONE. TX...NONE. 4
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 43 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.